Please someone help me. My doctor prescribed me Adderall (adderrall) a couple months ago and it has greatly changed my life for the better until now. I have horrible cystic acne on my shoulders that is now on my chest and starting on my face. Is there any other medication like Dexedrine or Ritalin that is known not to cause acne as bad? If there is not what kind of medicine to I need to get from a dermatologist to clear this up so I can continue taking my medicine.
I have the exact same problem. I have read countless threads and community forums regarding adderall (adderrall) triggered acne, and of the seemingly hundreds of people with this problem, I have yet to read a positive solution from anyone who chooses to remain on adderall (adderrall).
I have been suffering from ADHD my entire life, and have always rejected the idea of medication because of an uneducated impression I had of medication users (caused by someone I knew who was pretty much a zombie on adderall (adderrall)). Finally, after endless hours of behavioral therapy aimed specifically at retraining my brain to function as if I did not have ADHD, I finally came to my senses.
Adderall (adderrall) is the ONLY thing that has ever helped me with my ADHD.
However, I have a history of cystic acne. Constant, painful, super-acne that fought vehemently against every topical or oral treatment I could find. Finally, after my senior year of high school I went on six months of accutane therapy.
It changed my life.
Accutane was the best thing that had ever happened to my self esteem and my skin. I finally felt what it was like to have a clear, beautiful complexion.
Well, I guess I took that complexion for granted because for three years after being on accutane my skin remained as flawless as the day I finished the 6 months of medication. That is, until I started taking Adderall (adderrall).
From reading other threads and discussion boards it seems pretty universal to say that people who are predisposed to cystic acne usually see negative side effects of Adderall (adderrall) on their skin within the first month of use. Those who have a history of clear skin are not as vulnerable to the negative effects of Adderall (adderrall) on the skin and if they do experience breakouts and acne, it is after months of use. (of course, these are just inferences since there is no concrete clinical information on this topic).
I saw negative changes in my skin almost instantly. At first I wasn't sure if they were caused from pre-menstrual hormonal fluctuations or the adderall (adderrall). After a month of use, my skin has deteriorated to the condition it was in when I chose to take accutane. I should also say that my body is extremely resistant and not at all sensitive. Changes in diet, exercise, climate, etc have never been supportive in my acne breakouts. I always had acne growing up, and I never had it after accutane. Needless to say, the fact that my face and back went from fab and flawless to cystic monster in less than a month can only be attributed to the adderall (adderrall).
I plan to discontinue my use of adderall (adderrall) despite my happy, go-getter work ethic and concentration while on the drug. I'd rather be hyperactive, spacey and impulsive and learn to deal with my disorder than medicate myself and watch my skin spiral downward into acne hell.
I hope that once this medication is washed out of my system, my skin can stop trying to purge it out through my pores.
If anyone were able to find a solution that would prevent these acne breakouts without having to completely eradicate the medication from you system, I'm sure a great many people would be indebted to them. Until them, I think ceasing intake is the only answer.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.